We report the case of a 53-year-old male patient with a medical history significant for paroxysmal atrial fibrillation, migraines with visual aura and non-obstructive coronary artery disease, who sustained a non-ST-elevation myocardial infarction a few hours after taking eletriptan as abortive therapy for migraine headaches. We believe this case implies a causal association between eletriptan and myocardial infarction, considering the timing of both drug intake and symptom onset. To the best of our knowledge this is the first reported myocardial infarction attributable to eletriptan overdose in a patient without obstructive coronary artery disease. Relatamos o caso de um doente de 53 anos de idade com uma história médica passada de fibrilhação auricular, enxaqueca com aura visual e doença coronária não obstrutiva que culminou em enfarte agudo do miocárdio poucas horas após toma de eletriptano como terapia abortiva para enxaqueca com aura. Dada a relação temporal entre a ingestão do eletriptano e o início dos síntomas, os autores defendem um nexo de causualidade entre a sobredosagem de eletriptano e a síndrome coronária aguda. Este é o primeiro caso descrito de enfarte agudo do miocárdio após sobredosagem de eletriptano num doente sem doença coronária obstrutiva.
No takes yet. Share an insight, caveat, or question.
Dias et al. (2014) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: